Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 232, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Aug 25, 2016, 4:16 PM CDT for Childress County, Texas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2016, 4:16 PM CDT (21:16 UTC)
- Expired
- Aug 25, 2016, 4:45 PM CDT
- In force
- 29 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Childress County, TX
The radar
The Altus AFB radar (KFDR), 111 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.3 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 165 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1170 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
550
WUUS54 KLUB 252116
SVRLUB
TXC075-252145-
/O.NEW.KLUB.SV.W.0232.160825T2116Z-160825T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
416 PM CDT THU AUG 25 2016
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CHILDRESS COUNTY IN THE PANHANDLE OF TEXAS...
* UNTIL 445 PM CDT
* AT 415 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTH OF
WELLINGTON...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHERN CHILDRESS COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3460 10000 3463 10034 3475 10033 3475 10000
TIME...MOT...LOC 2115Z 270DEG 27KT 3472 10024
HAIL...1.25IN
WIND...60MPH
$$2 follow-up statements
403
WWUS54 KLUB 252128
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
428 PM CDT THU AUG 25 2016
TXC075-252145-
/O.CON.KLUB.SV.W.0232.000000T0000Z-160825T2145Z/
CHILDRESS TX-
428 PM CDT THU AUG 25 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR NORTHEASTERN CHILDRESS COUNTY...
AT 427 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DODSON...OR 10
MILES SOUTHEAST OF WELLINGTON...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN CHILDRESS COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3460 10000 3464 10025 3475 10033 3475 10000
TIME...MOT...LOC 2127Z 270DEG 27KT 3472 10013
HAIL...1.25IN
WIND...60MPH
$$065
WWUS54 KLUB 252141
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
441 PM CDT THU AUG 25 2016
TXC075-252150-
/O.EXP.KLUB.SV.W.0232.000000T0000Z-160825T2145Z/
CHILDRESS TX-
441 PM CDT THU AUG 25 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CHILDRESS COUNTY
WILL EXPIRE AT 445 PM CDT...
THE SEVERE PORTION OF THE STORM WHICH PROMPTED THE WARNING HAS MOVED
OUT OF THE AREA. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
HOWEVER SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM ACROSS EXTREME NORTHEASTERN CHILDRESS COUNTY.
LAT...LON 3460 10000 3464 10025 3475 10033 3475 10000
TIME...MOT...LOC 2139Z 270DEG 27KT 3472 10013
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 3:21 PM CDT, 55 minutes earlier.
Area forecast discussion, Aug 25, 3:21 PM CDT, 55 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 321 PM CDT THU AUG 25 2016 .SHORT TERM... At 230 pm, the cold front was located roughly from near Clovis NM to near Wellington TX. T-storm activity was beginning to increase along an axis from the northern Permian Basin into the southeast Texas Panhandle, within a broad corridor of about 2000 J/kg of MLCAPE and 25 to 35 kts of deep layer shear - supporting potential for some storm organization and a threat of severe hail and wind gusts. Water vapor imagery shows the base of the upper trough to the southwest of El Paso. As the trough slowly advances east this evening it will provide large-scale ascent while maintaining the deep-layer transport of moisture across West Texas. the front has stalled out for the most part, however we do anticipate that developing thunderstorm outflows will likely push the effective front southward some this evening. The best storm chances will be located across our northern tier of counties, with the lowest chances in the southeast - farthest removed from the forcing mechanisms. Precip. water values running around 1.2 to 1.4 inches, the focus of the front, and mean storm motion roughly aligned with the moisture transport vector suggest some potential for locally heavy downpours and training of storm cells. Thunderstorm activity may continue continue through midnight or so, especially in the vicinity of the front/outflow boundary, then begin to wind down early Friday morning - although some showers could linger into the morning hours as the weakening trough crosses the area. Friday should be warmer and drier as we see drying occur in the mid-levels. However, weak troughing will linger over the region and NWP suggests scattered convection will develop with another impulse moving into central NM - some of that activity could move into the western South Plains late in the day. .LONG TERM... Steady height rises begin Friday night and continue through the weekend as a zonal upper ridge sprawls westward over all of the southern Great Plains. Subsidence will be most prevalent over the eastern half of the CWA during this time while remaining areas enjoy comparably better lapse rates aloft and sporadic lift along the periphery of the ridge. As a result, PoPs most days through next week have been refined even further to show much lower rain chances off the Caprock. The one exception to this is Sunday which still features enhanced rain chances of 30-40% over all of the area despite some recent misgivings in QPF between the GFS and ECMWF. Even with the ridge axis firmly atop the region, models do prog a temporary uptick in PWATs as 850-700 mb winds back from SW to SE. How well this actually translates into better rain chances is fuzzy as the overall pattern would suggest much lower PoPs, but will give more of a nod to the higher Superblend values for now. Otherwise, the center of the ridge should only draw closer through midweek while serving to lower PWATs and effectively suppress additional storm chances. High temps were also bumped up even further by Tue and Wed closer to the hotter Euro MOS guidance more fitting of the pattern by that point. && .LUB Watches/Warnings/Advisories... None. && 33/93
Hazardous weather outlook, Aug 25, 11:34 AM CDT, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 1134 AM CDT THU AUG 25 2016 TXZ021>044-261645- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1134 AM CDT THU AUG 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS LATER TODAY AND TONIGHT WILL BRING A RISK FOR VERY HEAVY RAINFALL RESULTING IN LOCALIZED FLOODING. IN ADDITION...A FEW STORMS ACROSS THE FAR SOUTHERN TEXAS PANHANDLE AND NORTHERN ROLLING PLAINS MAY BE SEVERE WITH LARGE HAIL TO GOLFBALL SIZE AND WING GUSTS TO 65 MPH. THIS THREAT WILL BE MAINLY ALONG AND TO THE NORTH OF HIGHWAY 70. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED LATER THIS AFTERNOON AND EVENING.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 2:59 AM CDT | Areal Flood Advisory | LUB | Lubbock | 91 min |
| Aug 25, 3:20 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Hall | 25 min |
| Aug 25, 3:44 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Hall | 31 min |
| Aug 25, 6:06 PM CDT | Areal Flood Advisory | LUB | Castro, Hale, Lamb, Swisher | 114 min |
| Aug 25, 6:22 PM CDT | Areal Flood Advisory | LUB | Bailey | 113 min |
| Aug 25, 6:42 PM CDT | Areal Flood Advisory | LUB | Cochran | 2 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.